# SDR 2004FA0000074

- Difficulty date: December 19, 2003
- Submitted: January 14, 2004
- Operation: General aviation
- Aircraft: N6590E
- Make and model: Cessna A185F
- Aircraft serial: 18504058
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 3A0900002
- Condition: Cracked
- Location: Hyd System
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

12/19/03 AIRCRAFT ENCOUNTERED UNEXPECTED TURBULENT AIR, POSSIBLE WINDSHEAR. THE FORCES ACTING ON THE AIRFRAME CAUSED THIS 3.88 INCH HYDRAULIC LINE TO FRACTURE. THE LINE CONNECTS TO A BULKHEAD ON ONE END AND TO A TEE ON THE OTHER. FROM THE TEE, IT CONNECTS TO A LENGTHY LINE THAT RUNS THROUGH THE FORWARD SPREADER BAR. IT APPEARS TO BE THE MOVEMENT OF THE LONGER LINE THAT ACTED ON THE FAILED LINE CAUSING IT TO FRACTURE AT THE BULKHEAD. SUBSEQUENTLY, HYDRAULIC OIL WAS PUMPED FROM THE SYSTEM AS PRESSURE DROPPED AND THE PUMP ATTEMPTED TO MAINTAIN PRESSURE. TROUBLESHOOTING EFFORTS ALSO ASSISTED IN DEPLETING THE HYDRAULIC FLUID RESERVOIR. THE AIRCRAFT LANDED WITHOUT INCIDENT ON THE GRASS ADJACENT TO THE RUNWAY.
